Texas, 2004

Flash Flooding in Texas, June 25, 2004

June 25, 2004 · NWS EWX · 6 events in 6 counties and zones

6 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM CST, 0 minutes earlier.

Area forecast discussion, Jun 25, 1:30 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 PM CDT FRI JUN 25 2004

.DISCUSSION...
WITH THE UPPER LOW OVER THE AREA TONIGHT AND SATURDAY WILL HAVE
ORGANIZED HEAVY RAINFALL MOST AREAS.  THEREFORE A FLASH FLOOD WATCH
WILL BE ISSUED. IT WILL COVER ALL OF SOUTH CENTRAL TEXAS WITH THE
HIGHER RAINFALL, UP TO 6 INCHES POSSIBLE, EAST OF INTERSTATE
35....AND RUN THROUGH SUNDAY MORNING.  THIS IS A CONTINUING
CUMULATIVE RAIN EVENT.  WITH A GENERAL TROUGHINESS FORECAST TO REMAIN
OVER CENTRAL TEXAS THROUGH MONDAY WILL HAVE MOSTLY DAYTIME HEAT
INDUCED HEAVY RAINS AND THUNDERSTORMS. A DEEP TROPICAL FLOW
CONTINUES TUESDAY THEN GRADUALLY WEAKENS WEDNESDAY.  WILL HAVE
DAYTIME HEATING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH NEXT
FRIDAY.  DAYTIME HIGHS AND OVERNIGHT LOWS WILL DEFINITIVELY BE SHOWER
DEPENDENT OVER THE WEEKEND, THEN BACK TO SEASONAL LEVELS BY THE
MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  86  69  88/  70  70  50  60
AUSTIN BERGSTROM INTL AIRPORT  70  86  69  88/  70  70  50  60
DEL RIO INTL AIRPORT           73  91  72  93/  50  50  40  40
SAN ANTONIO INTL AIRPORT       72  87  71  90/  70  70  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
THROUGH 12 NOON SUNDAY.

&&

06/08/DC
Hazardous weather outlook, Jun 25, 4:05 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT FRI JUN 25 2004

TXZ171>173-183>194-202>209-217>225-228-261002-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
505 AM CDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A POTENTIAL FOR LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE AREA AS
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP DURING THE
DAY AND CONTINUE INTO THE EVENING HOURS.  ISOLATED HEAVY RAIN AMOUNTS
OF 2 TO 3 INCHES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...
A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL
CONTINUE THROUGH MUCH OF NEXT WEEK AS A WEAK UPPER AIR DISTURBANCE
REMAINS OVER TEXAS

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 25, 9:50 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 AM CDT FRI JUN 25 2004

TXZ171>173-183>194-202>209-217>225-228-252000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1050 AM CDT FRI JUN 25 2004

...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK...

THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS
THROUGH THE EARLY AND MID PART OF NEXT WEEK.  THE CHANCE OF
RAIN WILL INCREASE LATER TODAY THROUGH SATURDAY.  LOCALLY HEAVY RAIN
IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER TODAY THROUGH
SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT LINGERS OVER THE
AREA.  ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS
IS EXPECTED TO CONTINUE.

THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE
MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY
DIMINISH FROM THE WEST THURSDAY...JULY 1ST.

BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND
4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH
BEGINS TO FORM OVER THE AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Jun 25, 10:50 AM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT FRI JUN 25 2004

TXZ171>173-183>194-202>209-217>225-228-252000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1150 AM CDT FRI JUN 25 2004

...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK...

THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THIS
AFTERNOON THROUGH THE EARLY AND MID PART OF NEXT WEEK.  THE CHANCE
OF RAIN WILL INCREASE THIS AFTERNOON THROUGH SATURDAY.  LOCALLY
HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER
TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT
LINGERS OVER THE AREA.  ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS
AND THUNDERSTORMS IS EXPECTED TO CONTINUE.

THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE
MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY
DIMINISH FROM THE WEST THURSDAY...JULY 1ST.

BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND
4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH
BEGINS TO FORM OVER THE AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Jun 25, 11:05 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CDT FRI JUN 25 2004

TXZ171>173-183>194-202>209-217>225-228-252000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1205 PM CDT FRI JUN 25 2004

...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK...

THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THIS
AFTERNOON THROUGH THE EARLY AND MID PART OF NEXT WEEK.  THE CHANCE
OF RAIN WILL INCREASE THIS AFTERNOON THROUGH SATURDAY.  LOCALLY
HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER
TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT
LINGERS OVER THE AREA.  LOCALLY HEAVY RAINS FORMING IN THE AREA
WILL CAUSE RISES ON LOCAL RIVERS.

ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS IS
EXPECTED TO CONTINUE.

THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE
MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY
DIMINISH FROM THE WEST THURSDAY...JULY 1ST.

BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND
4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH
BEGINS TO FORM OVER THE AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Local storm report, Jun 25, 1:12 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             UVALDE                  29.22N 99.78W
06/25/2004  1.25 INCH        UVALDE             TX   AMATEUR RADIO

&&

DC
Local storm report, Jun 25, 1:28 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 PM CDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0202 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            CALLAGHAN RD EAST OF WOODSIDE CLOSED.

0206 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            DANVILLE AV AT OVERBROOK CLOSED.

0212 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            MCNEAL AT OVERBROOK CLOSED.

0202 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            SAN PEDRO DR AT MALTSBERGER CLOSED.

0215 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            SINCLAIR RD AT ROSILLO CREEK CLOSED.

&&

DC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flash flood. Local standard time, as filed.

Flash Flood, Travis

When
June 25, 1:30 PM CST to 3:00 PM CST
Where
Travis County, Northeast Portion
Reported by
EMERGENCY MANAGER
Coordinates
30.335, -97.782 (the zone’s center; the record gives no point)

Rainfall of between 1 and 3 inches in the Pflugerville area closed roads in and around the town for a little over an hour during the early afternoon.

Flash Flood, Fayette

When
June 25, 2:30 PM CST to 5:30 PM CST
Where
Fayette County, West Portion
Reported by
LAW ENFORCEMENT
Coordinates
29.877, -96.920 (the zone’s center; the record gives no point)

Thunderstorms dropped between 1 and 3 inches of rain over western Fayette County between Muldoon and Cistern. Flash flooding closed FM2237, FM154 and FM1115 through the late afternoon.

Flash Flood, Gillespie

When
June 25, 2:30 PM CST to 4:30 PM CST
Where
Gillespie County, Northeast Portion
Reported by
LAW ENFORCEMENT
Coordinates
30.318, -98.946 (the zone’s center; the record gives no point)

Up to 3 inches of rain fell during the early afternoon over northeast Gillespie County. The heaviest amounts were in the Willow City area. Flash flooding closed FM1323 as well as SH16.

Flash Flood, Gonzales

When
June 25, 3:00 PM CST to 8:00 PM CST
Where
Gonzales County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
29.457, -97.492 (the zone’s center; the record gives no point)

Thunderstorms produced between 1 and 2 inches of rain over much of Gonzales County. Maximum amounts were near 3 inches between Harwood and Waelder, along IH10. Flash flooding continue from late afternoon into the evening.

Flash Flood, Lavaca

When
June 25, 3:00 PM CST to 8:00 PM CST
Where
Lavaca County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
29.384, -96.930 (the zone’s center; the record gives no point)

Heavy rain over much of Lavaca, DeWitt and Karnes Counties averaged between 1 and 2 inches. Highest amounts were near 3 inches close to where FM532 crosses US77. Flash flooding closed both roads through the early evening.

Flash Flood, Kendall

When
June 25, 3:30 PM CST to 5:00 PM CST
Where
Kendall County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
29.945, -98.712 (the zone’s center; the record gives no point)

Between 1 and 3 inches of rain fell from Sisterdale to Comfort during the mid afternoon. Flash flooding closed FM473 in several places through the late afternoon.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409416, 5409361, 5409415, 5409417, 5409418, 5409419.